Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 23, 2021, 1:49 PM CDT for Grady County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 1:49 PM CDT (18:49 UTC)
- Expired
- Apr 23, 2021, 2:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
County Grady County, OK
The radar
The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WWUS84 KOUN 231849
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
149 PM CDT Fri Apr 23 2021
OKZ023-027-038-231915-
Grady OK-Caddo OK-Comanche OK-
149 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...southeastern
Caddo and northeastern Comanche Counties Until 215 PM CDT...
AT 149 PM CDT, a strong thunderstorm was located near Fletcher,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3487 9837 3515 9811 3483 9772 3468 9805
3468 9814 3469 9815
TIME...MOT...LOC 1849Z 230DEG 44KT 3480 9823
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 12:32 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 23, 12:32 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 1232 PM CDT Fri Apr 23 2021 ...New AVIATION... .UPDATE... Issued at 1032 AM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .SHORT TERM... (Today and tonight) Issued at 315 AM CDT Fri Apr 23 2021 Positively tilted, high amplitude trough moving into the great basin is handled very similarly by models, approaching our region this afternoon and evening. With intensifying mid-upper level jet progressing out of the base of the trough across northern Mexico into Texas late today, trough takes on a more neutral/longitudinal orientation. This will yield greatest height falls across southern portions of Oklahoma down into central/eastern Texas, where convection is progd to be more widespread late today and tonight. Lower level moisture return continues to deepen below capping inversion, likely yielding some drizzle or light showers through the morning hours. Surface dewpoints are progd to reach the upper 50s/lower 60s during the afternoon and evening, with some concentration of higher values near surface low across far southwest Oklahoma into adjacent north Texas. This is the same area that could see some partial clearing during the afternoon, yielding moderate CAPE values in excess of 2000 J/kg. With sufficient instability and deep layer shear values of 40-50KT, development and rapid intensification of discrete storms will be a concern. The development of this activity will be heavily dependent on if we can get clearing from the east/southeast Texas panhandle into southwest Oklahoma/western north Texas area. Chances for convection over a larger portion of Oklahoma (covered by the slight risk) may in fact hold off until the evening hours as upper forcing increases and lower level forcing becomes focused along developing front western/southwest Oklahoma north and east into central and northeast Oklahoma. This scenario would yield a more linear mode with main concern being damaging wind, without the potential for the larger hail that we could see with afternoon discrete cells. Frontal boundary will gain momentum overnight and allow convection to progress eastward and exit forecast area before dawn Saturday. && .LONG TERM... (Saturday through Thursday) Issued at 315 AM CDT Fri Apr 23 2021 As surface ridge builds into the region Saturday, northerly winds will be fairly strong during the morning, and decreasing through the afternoon. Airmass behind the front is not going to be all that cool, and with more insolation expected, temperatures will actually be a few degrees warmer than today most areas. With strong zonal flow ahead of next trough, return flow will begin in earnest Saturday night and Sunday. The next trough will be more substantial than the one affecting the region today, and most models are allowing higher quality moisture return. There are still differences in timing of the trough and associated surface reflections. The GFS still faster with the system, while the ECM and GEM are about 12 to 18 hours slower. The GFS is currently depicting the potential for severe weather late on Tuesday, mainly eastern parts of Oklahoma, while the ECM has convection much farther west but during the overnight hours Tuesday night through the first part of Wednesday. PoPs will be maintained Tuesday through Wednesday with the uncertainty. && .AVIATION... (18Z TAFS) Issued at 1148 AM CDT Fri Apr 23 2021 IFR/MVFR conditions are expected to continue through the overnight hours. Latest radar shows scattered thunderstorms developing over south-central Oklahoma. Thunderstorms are anticipated to develop over western north Texas within the next hour or two, with severe storm threat increasing through the afternoon and evening hours for most TAF sites. Large hail and damaging wind gusts up to 80 mph are possible this afternoon into tonight. && .UPPER AIR... Issued at 557 AM CDT Fri Apr 23 2021 Upper air flights are planned for 12Z this morning, 18Z this afternoon, and 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 69 48 79 / 90 0 0 0 Hobart OK 49 72 48 86 / 90 0 0 0 Wichita Falls TX 52 74 49 86 / 60 0 0 0 Gage OK 42 71 48 88 / 40 0 0 0 Ponca City OK 51 69 46 77 / 90 0 0 0 Durant OK 55 73 48 80 / 80 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....11 AVIATION...01
Hazardous weather outlook, Apr 23, 8:22 AM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 822 AM CDT Fri Apr 23 2021 OKZ004>048-050>052-TXZ083>090-241330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 822 AM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe thunderstorms are expected late this afternoon and evening across Oklahoma and northern Texas. Severe thunderstorms may develop as early as 5 PM across western Oklahoma and western north Texas, where hail up to the size of baseballs, damaging wind gusts around 70 mph, and an isolated tornado are possible. During the evening hours, thunderstorms are expected to become more numerous across central and south central Oklahoma. These storms will mainly pose a risk of large hail and damaging winds. As storms move east of Interstate 35 this evening, the hail threat is expected to decrease some, but damaging winds will still be a concern. Other scattered thunderstorms may develop before late afternoon. A few of these storms may produce hail to the size of half dollars and heavy rainfall, especially across parts of southern Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe thunderstorms will be possible next Tuesday across most of the region. .Fire Weather... Elevated to Near Critical fire weather conditions are possible across western Oklahoma and western north Texas Sunday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 23, 1:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 121 PM CDT Fri Apr 23 2021 OKZ039-044-045-TXZ086-090-231845- Cotton OK-Stephens OK-Jefferson OK-Clay TX-Wichita TX- 121 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton... southwestern Stephens...northwestern Jefferson...northwestern Clay and northeastern Wichita Counties Until 145 PM CDT... AT 119 PM CDT, a strong thunderstorm was located near Sheppard AFB, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3388 9845 3405 9867 3445 9828 3414 9785 TIME...MOT...LOC 1819Z 233DEG 38KT 3402 9847 TL
Special weather statement, Apr 23, 1:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
123 PM CDT Fri Apr 23 2021
OKZ038-231900-
Comanche OK-
123 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 200
PM CDT...
AT 119 PM CDT, a strong thunderstorm was located 6 miles southwest of
Lawton, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3454 9869 3486 9836 3485 9835 3468 9814
3463 9814 3445 9845 3445 9850 3442 9850
TIME...MOT...LOC 1819Z 230DEG 44KT 3455 9851
JPSpecial weather statement, Apr 23, 1:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
145 PM CDT Fri Apr 23 2021
OKZ039-044-045-231915-
Cotton OK-Stephens OK-Jefferson OK-
145 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Stephens and northwestern Jefferson Counties Until 215
PM CDT...
AT 140 PM CDT, a strong thunderstorm was located near Temple, moving
northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3413 9828 3421 9839 3457 9809 3428 9766
3413 9823 3414 9823 3413 9825
TIME...MOT...LOC 1840Z 231DEG 48KT 3425 9819
TLLocal storm report, Apr 23, 1:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
148 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 2 NW LAWTON 34.62N 98.42W
04/23/2021 E0.88 INCH COMANCHE OK PUBLIC
&&
BTSpecial weather statement, Apr 23, 1:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
149 PM CDT Fri Apr 23 2021
OKZ023-027-038-231915-
Grady OK-Caddo OK-Comanche OK-
149 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...southeastern
Caddo and northeastern Comanche Counties Until 215 PM CDT...
AT 149 PM CDT, a strong thunderstorm was located near Fletcher,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3487 9837 3515 9811 3483 9772 3468 9805
3468 9814 3469 9815
TIME...MOT...LOC 1849Z 230DEG 44KT 3480 9823
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:21 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Apr 23, 1:23 PM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Apr 23, 1:45 PM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Apr 23, 2:18 PM CDT | Special Weather Statement | OUN | McClain | 27 min |
| Apr 23, 2:44 PM CDT | Special Weather Statement | OUN | Jefferson | 31 min |
| Apr 23, 2:46 PM CDT | Special Weather Statement | OUN | McClain | 29 min |
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 40 min |
| Apr 23, 3:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | OUN | Garvin, McClain | 28 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Apr 23, 3:50 PM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Apr 23, 4:18 PM CDT | Special Weather Statement | OUN | Love | 27 min |
| Apr 23, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 45 min |
| Apr 23, 4:32 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Apr 23, 4:33 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 33 min |
| Apr 23, 5:03 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Apr 23, 5:14 PM CDT | Special Weather Statement | OUN | Logan | 31 min |
| Apr 23, 5:59 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 47 min |
| Apr 23, 6:18 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| Apr 23, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 45 min |
| Apr 23, 6:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Apr 23, 6:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Apr 23, 1:58 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Apr 23, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Apr 23, 4:52 PM CDT | Special Weather Statement | OUN | Foard | 38 min |
| Apr 23, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 43 min |
| Apr 23, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 52 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 47 min |
| Apr 23, 5:40 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 39 min |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Wilbarger | 38 min |
| Apr 23, 5:59 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 46 min |
| Apr 23, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 52 min |
| Apr 23, 6:18 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 42 min |
| Apr 23, 6:43 PM CDT | Tornado Warning | OUN | Wilbarger | 32 min |
| Apr 23, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 19 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.